Ask a doctor

How Long Do Retin A Side Effects Last?

Hello I just started using retin-a 0.1%. My question is how long will the peeling, dryness, and burning last? Should I take a break from the cream when I reach 5-6 months or do I just keep on using it everyday? thank you.

Doctor Answers (1)

Retin-A Side Effects

+1

The major drawbacks to Retin-A (tretinoin) are local irritation and redness that can limit its use in some patients. Inflammation and peeling are experienced by most patients when they begin tretinoin therapy. Although these reactions subside after a few weeks, many patients will not tolerate the initial peeling and redness. These symptoms can be lessened by using mild cleansers and initially applying tretinoin cream every other night. Patient education regarding the proper use of tretinoin cream is important.

 

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/obagi-medical-systems/#tretinoin

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.